Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Hi All from Barbara! - Fluffy, Katia, Nicole, etc. katia

Posted by BarbaraCat on April 8, 2004, at 14:44:49

In reply to Re: hey! im new here fluffy, posted by katia on December 12, 2003, at 15:53:26

Yes, I did get lost in Cyberspace, but not because I just drifted happily away. I've had a very challenging 6 months since last Oct and am just now beginning to surface. The 1 year anniversary of Mom's death, childhood flashbacks that were engulfing me, life events, muliple cat's illnesses, financial problems, marriage challenges, on and on, led to me a crisis in January. A regular psychotic break that put a huge challenge on my marriage as well (thankfully we're back on track and stronger than ever). It was extreme but I was committed to not throwing myself onto the mercy of the HMO system and receiving soul-less treatment, more meds, and more despair that anyone could help me. In fact, I felt there was NO ONE, not one person alive who could help, who could contain the extremity of what I was going through. No one I could explain it to, no therapist, healer, teacher, who could go there with me. No one I wanted to contaminate with the darkness. No one but myself and my journal and Spirit to go to. I had to decide to cast myself to the benevolence of whatever was out there to catch me and just let 'er rip. I would either survive it or die, however long it lasted. And no meds were able to hold back the tidal waves of grief, terror, rage, that were coming out. The avalanche kept breaking through no matter what I took or how hard I tried to run or distract from it.

And so I did the unthinkable. I stopped taking meds during one of the most intense periods of my life. Not all at once, but over an extended period (my last lithium/Lam was Jan 30). It was wild, I tell you, and the psychosis I'm sure was exacerbated by withdrawal. But I sank into it all, surrendered and weeped and was very, very afraid that it would never end.

And here I am, relatively sane, content, and med free - well almost. I still take Neurontin when needed and an occassional Valium. My achilles heel is stress and if I can catch it and keep myself from spinning too far down, the bad feelings eventually take their course and are worked through and lo and behold, another day dawns and life goes on. The only thing that works for me is putting my heart and soul and attention in each moment and NOT allowing myself to spin into dread of not surviving the awful tomorrows that rarely materialize.

Challenges haven't stopped, of course. I'm getting treated for mercury toxicity by my naturopath and the chelating agent caused Stevens Johnson Syndrome whereby I was in the hospital over this past weekend. Yes, the dreaded Lamictal rash and I'm not even taking Lam. The chelator, DMPS, does have SJS as a possible reaction, but makes me wonder how and if Lam contributed to it, how long it takes to get out of the system. So here I am, covered in a rash and blistering in every orifice. I was again in the hospital last month with what was thought to be a heart attack but was not. Strange physical symptoms that I'm convinced is intense adrenal exhaustion. I'm learning to care for myself much more gently and understand that I can expect to have ongoing fallout from all I've been through. It's been wild, I tell you, but I'm making it and know I will. I'm absolutely committed to not taking ongoing psych meds again. No more SSRI's, no more Lamictal, lithium, or any other long-term mood meds. I'm handling it just fine and dealing with outrageously stressful events and not going under. I feel much better without these meds (I do take fish oil and other nutritional supports, and still take thyroid meds, of course. These are important. I'm also not drinking except for a wee dram every now and then).

It was hard, crazy, and wild to be going through withdrawal from my psych support at a very challenging time but it was time to deal with this stuff in a different way. I had the time, as well. I'm not working and so wasn't expected to be super functional and so was able to have a breakdown. My poor husband, but he was and is an angel. I'm at the other end of the tunnel and have been stable long enough now under very trying circumstances to know that I'm going to be able to do this. It's hard, yes, but I believe it's the way I have to do it.

I hope you all are in good spirits and keepin' on. I'd love to hear from you. I won't be able to keep up a regular correspondence (our computers crashed and our emails have been weird as well). Love to you all - BarbaraCat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:9730
URL: http://www.dr-bob.org/babble/20040407/msgs/334152.html